Alert archive / Oklahoma / Flash Flood Warnings in 1998
Flash Flood Warning 52, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Nov 1, 1998, 6:23 AM CST for 4 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 1, 1998, 6:23 AM CST (12:23 UTC)
- Expired
- Nov 1, 1998, 10:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 011224
FFWOKC
OKC047-053-071-103-011600-
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
623 AM CST SUN NOV 1 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLOOD WARNING FOR...
NOBLE COUNTY IN NORTHEAST OKLAHOMA
KAY COUNTY IN NORTHEAST OKLAHOMA
GARFIELD COUNTY IN NORTHWEST OKLAHOMA
GRANT COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 1000 AM CST
* NUMEROUS ROADS REMAIN CLOSED IN THESE COUNTIES DUE TO HIGH WATER
FROM RAINFALL OF 4 TO 8 INCHES. ADDITIONAL RAINFALL OF 1 TO 3 INCHES
IS EXPECTED THIS MORNING IN KAY AND NOBLE COUNTIES... WITH AN
ADDITIONAL INCH OR LESS EXPECTED IN MOST OTHER AREAS. THE ADDED
RAINFALL WILL BE ENOUGH TO PROLONG FLOODING IN MANY LOW LYING AREAS
AT LEAST THROUGH MID MORNING.
THIS FLOOD WARNING IS IN ADDITION TO RIVER FLOOD WARNINGS CURRENTLY
IN EFFECT. SIGNIFICANT RIVER FLOODING ALSO IS ONGOING IN THESE
AREAS. MAINSTEM RIVERS WILL CONTINUE TO RISE TODAY AND MAY REMAIN
ABOVE FLOOD STAGE INTO TUESDAY OR BEYOND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER StHOULD BE ABANDONED.
LAT...LON 3692 9804 3618 9806 3627 9709 3699 9681What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 4:20 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 1, 4:20 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 420 AM CST SUN NOV 1 1998 NOT MUCH TIME FOR DETAILS THIS MORNING DUE TO ONGOING FLOODING. FLASH FLOOD WATCH CANCELLED FOR NW AND W CENTRAL OK WHERE ADDITIONAL RAIN NO LONGER EXPECTED TO BE HEAVY ENOUGH. WATCH EXTENDED INTO CENTRAL OK THOUGH, AS HEAVY RAIN CURRENTLY FROM CENTRAL OK BACK SW INTO NORTHERN TX EXPECTED TO CONTINUE TRACKING NNE WHILE OVERALL AREA MOVES LITTLE. ACROSS SOUTHERN ZONES, AREA SHOULD SHOW MORE OF AN EASTWARD PUSH DURING DAY. WILL END RAIN LATE TODAY IN THE SW AND THIS EVENING ACROSS NW, CENTRAL, AND SE ZONES. WRAPAROUND MAY KEEP A FEW SHOWERS IN N CENTRAL OK INTO MON AS SURFACE LOW STALLS VICINITY SE KS OR NE OK. MOS TEMPS APPEAR REASONABLE. WILL KEEP A SLIGHT CHANCE OF SHOWERS THRU THE EXTENDED AS FAST WESTERLY JET APPROACHES BY MIDWEEK, RESULTING IN UNCERTAINTIES IN TIMING OF ANY EMBEDDED IMPULSES. SURFACE RIDGE WILL BRING COOLER AIR IN WED AND THU, WHILE MAINTAINING FAVORABLE UPSLOPE FLOW OVER HIGH PLAINS. PROGGED THICKNESS VALUES APPROACHING RAIN-SNOW THRESHOLD ACROSS THE EXTREME N BY THU, SO MAY EVEN HAVE TO WATCH FOR SOME WINTER-TYPE PRECIP. FCSTID = 24 OKC 59 44 60 43 / 100 50 10 10 HBR 54 43 61 43 / 100 10 10 10 SPS 61 43 66 45 / 100 10 10 10 GAG 45 37 55 35 / 100 50 10 10 PNC 53 44 58 39 / 100 70 20 10 DUA 69 45 65 46 / 100 50 10 10 .OUN... OK...FLASH FLOOD WATCH FOR TODAY FOR ZONES OKZ007>008...OKZ012>013... OKZ018>020...OKZ023>030...OKZ040>041. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 9:24 PM CST | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 9 hr |
| Oct 31, 9:24 PM CST | Flash Flood Warning | OUN | Kingfisher | 9 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.